Alert archive / Oklahoma / Tornado Warnings in 1995

Tornado Warning 82, NWS Norman, OK

June 7, 1995Woods County, Oklahoma

NWS Norman, OK issued this tornado warning at Jun 7, 1995, 11:28 PM CDT for Woods County, Oklahoma. It was in force for 32 min.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 7, 1995, 11:28 PM CDT (04:28 UTC)
Expired
Jun 8, 1995, 12:00 AM CDT
In force
32 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Woods County, OK

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 1995-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3672 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 1995-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3672 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
1.9
Supercell composite
12.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 080430
TOROKC
OKC151-080500-

BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1128 PM CDT WED JUN 07 1995

THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 1200 AM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES

IN NORTHWESTERN OKLAHOMA
     SOUTHERN WOODS

INCLUDING THE FOLLOWING LOCATIONS
     AVARD...BRACE AND WAYNOKA

AT 1128 PM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 4
MILES WEST OF WAYNOKA.

THE TORNADO WAS MOVING NORTHEAST AT 25 MPH.

TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE.  OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR.  USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY.  AVOID WINDOWS.  ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.

A TORNADO WATCH REMAINS IN EFFECT FOR MUCH OF NORTHERN OKLAHOMA
200 AM.


LAT...LON 3665  9867 3654  9881 3655  9892 3668  9903
          3683  9883

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 7, 4:25 PM CDT, 7 hours 3 minutes earlier.

Area forecast discussion, Jun 7, 4:25 PM CDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
330 PM CDT WED JUN 7 1995

MESONET OBS SHOW THAT CDFNT WHICH PUSHD INTO NWRN OK THIS MRNG IS BCMG
STNRY IN THAT AREA THIS AFTN. VERY MOIST AMS HAS BEEN POISED TO THE
SOUTH OF THE FNT WITH DEWPTS IN THE MID 70S TO AROUND 80. STG CAP OVR
THE  AREA WILL BE DIFF TO OVERCOME THIS AFTN. BEST PSBLTY FOR
SOMETHING TO BRK THRU THE CAP WILL BE IN NCNTRL OK IN THE VCNTY OF THE
FNT WHERE MAPS DATA SHOWS GUD MOIST CONVERGENCE AND SFC TMPS ARE IN THE
MID 90S. HOWEVER...WILL KEEP POPS REL LO SINCE CONFIDENCE IS NOT HIGH
THAT CAP WILL BE BROKEN. MODELS ARE SIMILR IN HANDLING UPR SY NOW OVR NV
MOVING IT SLOLY EWD THRU PD. MAIN FOCUS FOR TSTM ACTIVITY WILL BE ALONG
E/W FNTL BNDRY WHICH IS EXPECTED TO REMAIN NORTH OF THE FA. MODELS SHOW
COOLG MID LVL TMPS 24 TO 48 HRS. IF THIS INDEED OCCURS TSTM WILL BECOME
MORE LIKLY AS DRY LINE APCHS WRN ZONES ON FRI.

FCSTID=02
OKC   72  91  73  90 /  10  10  20  20
HBR   73  96  73  95 /  10  20  20  30
SPS   71  91  71  89 /  10  20  20  30
GAG   63  92  65  88 /  20  20  20  30
PNC   75  93  75  91 /  20  20  20  30
DUA   75  90  75  90 /  10  10  10  10

.OK...NONE.
.TX...NONE.P

In the hours before

Local storm report, Jun 7, 9:45 PM CDT, 1 hour 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
945 PM CDT WED JUN 7 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

845 PM         12 SE WOODWARD         OK    50-70 MPH WIND AND
6/7/95         WOODWARD                     JUST BELOW SOFTBALL
                                            SIZE HAIL

FM

$X

ARION-FO-JEFFERSON-VENAN
918 PM EDT WEDWWUS>
6WWUS
9WUUSN
$6WWUS
$WWUS
0XWSUS
lXWUUS
$7q4WSUS
0E(WUUSh
 BECOMING PARTLY WWUSn
x'`WWUSL
{i`WWUS6
2WUUS
qWWUS
WWUS
-b6WWUSX
T`WWUS
)cWUUS
3U^WSUS

Local storm report, Jun 7, 9:49 PM CDT, 1 hour 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
945 PM CDT WED JUN 7 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

945 PdM         MOORELAND              OK    3/4 INCH HAIL
6/7/95         WOODWARD

FM
Local storm report, Jun 7, 10:07 PM CDT, 1 hour 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1007 PM CDT WED JUN 7 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

945 PM         6-7 E WOODWARD         OK    1.25 INCH HAIL
6/7/95         WOODWARD

FM
Local storm report, Jun 7, 10:08 PM CDT, 1 hour 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1007 PM CDT WED JUN 7 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

945 PM         6-7 E WOODWARD         OK    1.25 INCH HAIL
6/7/95         WOODWARD

FM
Local storm report, Jun 7, 10:22 PM CDT, 1 hour 6 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1022 PM CDT WED JUN 7 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1020 PM        17 NNE MOORELAND       OK    QUARTER SIZE HAIL
6/7/95         WOODWARD

FM
Local storm report, Jun 7, 10:25 PM CDT, 1 hour 3 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1022 PM CDT WED JUN 7 1995

TIME(CDT)   .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
DATE        ....COUNTY LOCATION....

1020 PM        17 NNE MOORELAND       OK    QUARTER SIZE HAIL
6/7/95         WOODWARD

FM

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:08 PM CDTSevere Thunderstorm WarningOUNDewey, Woodward67 min
Jun 7, 8:52 PM CDTSevere Thunderstorm WarningOUNMajor, Woods53 min
Jun 7, 9:32 PM CDTSevere Thunderstorm WarningOUNWoodward43 min
Jun 7, 9:53 PM CDTSevere Thunderstorm WarningOUNAlfalfa46 min
Jun 7, 10:10 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward65 min
Jun 7, 11:15 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward45 min
Jun 7, 11:57 PM CDTSevere Thunderstorm WarningOUNWoods48 min
Jun 8, 12:10 AM CDTSevere Thunderstorm WarningOUNAlfalfa50 min
Jun 8, 12:41 AM CDTSevere Thunderstorm WarningOUNGrant49 min
Jun 8, 4:21 PM CDTTornado WarningOUNHarper54 min
Jun 8, 5:11 PM CDTTornado WarningOUNHarper, Woods64 min
Jun 8, 5:51 PM CDTSevere Thunderstorm WarningOUNWoods, Woodward39 min
Jun 8, 6:35 PM CDTSevere Thunderstorm WarningOUNWoods55 min
Jun 8, 6:44 PM CDTTornado WarningOUNWoods46 min
Jun 8, 6:49 PM CDTSevere Thunderstorm WarningOUNHarper, Woodward56 min

Nearby

Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.